Alert archive / Kentucky / Tornado Warnings in 2010
Tornado Warning 12, NWS Louisville, KY
NWS Louisville, KY issued this tornado warning at May 2, 2010, 8:47 AM CDT for 4 counties in Kentucky. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 2, 2010, 8:47 AM CDT (13:47 UTC)
- Expired
- May 2, 2010, 9:15 AM CDT
- In force
- 28 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
Counties Adair County, KY, Clinton County, KY, Cumberland County, KY, Russell County, KY
The radar
The Louisville radar (KLVX), 140 km from the middle of the area, began a volume at 13:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 2, 8:47 AM CDT | TORNADO | Burkesville, KY | SEVERAL SIGNS AND POWERLINES DOWN ON THE EAST SIDE OF BURKESVILLE. POSSIBLE TORNADO DAMAGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 2, 4:36 AM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 1.8 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1271 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 546 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 387 m²/s²
- 0-3 km storm-relative helicity
- 551 m²/s²
- Significant tornado parameter
- 4.6
- Supercell composite
- 20.1
The text
As transmitted, in the capitals the NWS used until 2016.
525
WFUS53 KLMK 021347
TORLMK
KYC001-053-057-207-021415-
/O.NEW.KLMK.TO.W.0012.100502T1347Z-100502T1415Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
847 AM CDT SUN MAY 2 2010
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHERN ADAIR COUNTY IN SOUTH CENTRAL KENTUCKY...
CLINTON COUNTY IN SOUTH CENTRAL KENTUCKY...
EASTERN CUMBERLAND COUNTY IN SOUTH CENTRAL KENTUCKY...
RUSSELL COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 915 AM CDT...
* AT 842 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED NEAR BURKESVILLE...MOVING EAST AT 35 MPH.
* THIS TORNADIC STORM WILL ALSO IMPACT...
AMANDAVILLE...
CREELSBORO...
FREEDOM AND OLGA...
JAMESTOWN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO THE TORNADO...WIDESPREAD DAMAGING WINDS IN EXCESS OF
70 MPH ARE LIKELY. SEEK SHELTER NOW!
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3662 8534 3694 8546 3696 8545 3697 8547
3698 8547 3717 8503 3695 8492 3695 8494
3692 8497 3686 8507 3684 8507 3683 8504
3677 8501 3673 8502
TIME...MOT...LOC 1347Z 251DEG 31KT 3683 8535
$$
DK1 follow-up statement
060
WWUS53 KLMK 021415
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
915 AM CDT SUN MAY 2 2010
KYC001-053-057-207-021423-
/O.EXP.KLMK.TO.W.0012.000000T0000Z-100502T1415Z/
ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
915 AM CDT SUN MAY 2 2010
...THE TORNADO WARNING FOR CLINTON...EASTERN CUMBERLAND...RUSSELL AND
SOUTHERN ADAIR COUNTIES WILL EXPIRE AT 915 AM CDT...
WIND DAMAGE INCLUDING DOWNED SIGNS...POWER LINES AND TREES WERE
OBSERVED NEAR BURKESVILLE.
THE STORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA.
DO NOT GO NEAR DOWNED POWER LINES. REPORT DAMAGE TO LOCAL LAW
ENFORCEMENT AND HAVE THEM RELAY THE REPORT TO THE NATIONAL WEATHER
SERVICE OFFICE IN LOUISVILLE.
LAT...LON 3662 8534 3694 8546 3696 8545 3697 8547
3698 8547 3717 8503 3695 8492 3695 8494
3692 8497 3686 8507 3684 8507 3683 8504
3677 8501 3673 8502
TIME...MOT...LOC 1413Z 251DEG 31KT 3687 8507
$$
DKWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this tornado warning went out at May 2, 8:06 AM CDT, 41 minutes earlier.
Area forecast discussion, May 2, 8:06 AM CDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
906 AM EDT SUN MAY 2 2010
...MESOSCALE UPDATE...
TORNADO WATCH 132 CONTINUES UNTIL NOON EASTERN DAYLIGHT TIME FOR
ALL OF CENTRAL KENTUCKY AND THE BLUEGRASS REGION EXCEPT THE IMMEDIATE
COUNTIES ADJACENT TO THE OHIO RIVER.
AT 9 AM EDT...THE MOST ACTIVE PORTION OF A LINE OF THUNDERSTORMS
EXTENDED FROM MONROE COUNTY NORTHEAST THROUGH LEXINGTON AND THE
EASTERN BLUEGRASS. STRONG STORMS ARE STILL POSSIBLE THROUGH 11 AM
FOR THE LAKE CUMBERLAND AREA NORTHEAST THROUGH MADISON COUNTY.
THE THREAT FOR TORNADOES HAVE GREATLY DIMINISHED NORTH AND WEST OF
THE CUMBERLAND PARKWAY...INCLUDING BOWLING GREEN...THE INTERSTATE 65
CORRIDOR AND AREAS NORTH AND WEST OF LEXINGTON.
STORMS ARE SLOWLY MOVING EAST...BUT EXCESSIVE RAINFALL WILL LIKELY
WORSEN FLOODING ACROSS THE BLUEGRASS AND THE LAKE CUMBERLAND REGIONS
THROUGH THE LATE MORNING HOURS. FARTHER WEST...PRECIPITATION WILL
DIMINISH...BUT NOT COMPLETELY END ACROSS SOUTHERN INDIANA AND WEST
CENTRAL KENTUCKY.
FOR LATER THIS AFTERNOON...ADDITIONAL STORM RE-DEVELOPMENT IS
POSSIBLE ACROSS WEST CENTRAL KENTUCKY AND SOUTHWEST INDIANA AS WEAK
INSTABILITY DEVELOPS AHEAD OF A COLD FRONT ACROSS SOUTHERN ILLINOIS.
FORECAST UPDATE WILL BE OUT BY 10 AM EDT.
.SHORT TERM (TODAY AND TONIGHT)...
...EXCESSIVE RAINFALL WITH LIKELY FLOODING AS WELL AS A SEVERE
WEATHER EPISODE TODAY...
LATEST RUC MESOANALYSIS AT 06Z INDICATED SURFACE LOW AT THE
CONFLUENCE OF AR/MO/IL/KY/TN AND CONTINUING TO RIDE NORTHEASTWARD
ALONG SURFACE FRONTAL BOUNDARY. WARM FRONTAL BOUNDARY WILL BE LIFTING
NORTHWARD ACROSS THE AREA OVER THE NEXT COUPLE OF HOURS...INCREASING
THE LIKELIHOOD OF SEVERE WEATHER...INCLUDING DAMAGING WINDS AND
TORNADOES. BIGGEST IMPACTS ARE STILL EXPECTED TO BE FROM FLASH
FLOODING AS THE MAIN WAVE OF RAIN MOVES IN TOWARD DAWN AND LASTS FOR
MOST OF THE DAY. FRONTAL BOUNDARY WILL FINALLY PUSH THROUGH AS A
COLD FRONT LATER TODAY WITH RAIN ENDING IN THE EAST BY TONIGHT. WITH
HEAVY RAINFALL FROM FRIDAY NIGHT THROUGH SATURDAY...AND THE EXPECTED
ADDITIONAL RAINFALL OF 2 TO 4 INCHES THE REST OF TODAY...FLASH
FLOODING SEEMS LIKELY. WITH CONTINUED MOISTURE STREAMING IN FROM THE
GULF ON A 60 KNOT LLJ...PWATS APPROACHING 2 INCHES THROUGH THE
COLUMN AND UPPER 60S TO LOWER 70S TD/S STREAMING IN THUNDERSTORMS
SHOULD BE VERY EFFICIENT WITH RAINFALL AND COULD PRODUCE RAINFALL
RATES OF 1 TO 2 INCHES PER HOUR. IN LOCATIONS THAT SEE TRAINING
THUNDERSTORMS...A PARTICULARLY DANGEROUS FLASH FLOODING SCENARIO
WILL EXIST.
CURRENT ENVIRONMENT IS ELEVATED...HOWEVER WITH THE ADVANCEMENT OF
THE WARM FRONT NORTHWARD OVER THE NEXT COUPLE OF HOURS...THE
POTENTIAL FOR MORE SURFACE BASED STORMS WILL INCREASE...ALONG WITH
DAMAGING WIND/TORNADO THREAT. ENVIRONMENT IS HIGHLY DYNAMIC WITH
GOOD SPEED AND DIRECTIONAL SHEAR CONDUCIVE FOR SUPERCELLS/BOWING
SEGMENTS/LEWP STRUCTURES. FORECAST SOUNDINGS INDICATE LARGE LOOPING
HODOGRAPHS JUST BEFORE DAWN WITH STORM RELATIVE HELICITY VALUES
ABOVE 300 M2/S2. A TORNADO WATCH IS IN EFFECT FOR THE WESTERN THIRD
OF THE CWA UNTIL 5AM...HOWEVER MONITOR THE LATEST UPDATES FOR
EXTENSIONS OR NEW TORNADO WATCH ISSUANCES.
OTHERWISE...TEMPERATURES SHOULD REMAIN FAIRLY STEADY AND ONLY RISE
INTO THE MID 70S THIS AFTERNOON ON STRONG WAA. HEAVY CLOUD COVER AND
RAINFALL SHOULD KEEP TEMPS DOWN A BIT.
THE LONG TERM PORTION OF THE FORECAST WAS NOT UPDATED WITH THIS
PACKAGE DUE TO THE ONGOING WEATHER THREAT.
.LONG TERM (MONDAY - SUNDAY)...
CONSENSUS IS BUILDING THAT THIS UPCOMING WORK WEEK WILL SEE A VAST
IMPROVEMENT OVER OUR WET DERBY WEEKEND. EXPECT A MAINLY DRY AND WARM
WEEK WITH OUR ONLY REAL CHANCES OF RAIN ARRIVING MONDAY EVENING AND
FRIDAY.
THE FORECAST UPPER AIR PATTERN ON MONDAY INDICATES A WEAKENING
POSITIVELY TILTED TROUGH CENTERED OVER THE SOUTHERN PLAINS. A STRONG
JET WILL HAVE EXITED THE BASE OF THIS TROUGH BY THIS TIME...AND WILL
EXTEND FROM TEXAS THROUGH NEW ENGLAND. MORE IMPORTANTLY...THE AXIS
OF VERY HIGH PRECIPITABLE WATER RESPONSIBLE FOR SUNDAY'S HEAVY RAINS
WILL HAVE SAGGED SOUTHEAST ACROSS EASTERN TENNESSEE AND WEST
VIRGINIA. AS DRIER AIR WORKS ITS WAY ACROSS THE COMMONWEALTH DURING
THE DAY...EXPECT AT LEAST PARTIALLY CLEARING SKIES WITH ANY
LINGERING RAIN ACROSS OUR SOUTHEASTERN COUNTIES ENDING DURING THE
MORNING HOURS. BY LATE MONDAY...SOME SCATTERED SHOWERS MAY DEVELOP
DURING THE AFTERNOON OR EVENING HOURS ACROSS SOUTHERN INDIANA AND
NORTHERN KENTUCKY AS THE AXIS OF THE ABOVE MENTIONED 500MB TROUGH
MOVES ACROSS THE OHIO RIVER.
BY EARLY WEDNESDAY...UPPER AIR FLOW WILL BECOME ZONAL ACROSS THE
CONUS AS A STRONG JET MOVES ASHORE ACROSS THE PACIFIC NORTHWEST.
MILD WESTERLY FLOW WILL MOVE ACROSS THE LOWER OHIO VALLEY WEDNESDAY
THROUGH EARLY FRIDAY. AT THE SURFACE...EXPECT LIGHT WINDS WEDNESDAY
AS HIGH PRESSURE MOVES OVERHEAD. SOUTHERLY FLOW WILL DEVELOP
THURSDAY AS HIGH PRESSURE BECOMES ESTABLISHED ACROSS OUR
SOUTHEASTERN STATES. MOSTLY SUNNY SKIES AND WARM TEMPERATURES IN THE
MID 70S TO THE LOWER 80S ARE EXPECTED WEDNESDAY AND THURSDAY.
THE ZONAL UPPER AIR PATTERN IS EXPECTED TO BEGIN TO AMPLIFY EARLY
FRIDAY AS LOW PRESSURE IS FORECAST TO DEVELOP ACROSS THE LOWER
MISSOURI VALLEY. THIS WILL DEEPEN AS IT MOVES TOWARDS THE GREAT
LAKES LATE IN THE DAY. SHOWERS AND THUNDERSTORMS MAY ACCOMPANY A
PRETTY STOUT COLD FRONT FRIDAY AS IT MOVES SOUTHEAST ACROSS THE OHIO
RIVER. HIGH PRESSURE WILL BUILD SOUTHEAST TOWARDS THE LOWER OHIO
VALLEY EARLY SATURDAY. THIS WILL BRING DISTINCTLY COLDER
TEMPERATURES FOR NEXT WEEKEND.
&&
.AVIATION (12Z TAF ISSUANCE)...
COLD FRONTAL BOUNDARY STRETCHING FROM SOUTHERN LAKE MICHIGAN
SOUTHWESTWARD THROUGH LITTLE ROCK ARKANSAS WILL SLOWLY PROGRESS
EASTWARD ACROSS SOUTHERN INDIANA AND CENTRAL KENTUCKY TODAY. UNTIL
THE FRONT PASSES LATE THIS AFTERNOON THROUGH THIS EVENING...SHOWERS
AND THUNDERSTORMS WILL CONTINUE AS GULF MOISTURE CONTINUES TO BE
PUMPED INTO THE AREA AHEAD OF THE FRONTAL BOUNDARY. A STRONG LOW
LEVEL JET OF 40 TO 50 KNOTS IS STILL EXPECTED TO SURGE AT TIMES THIS
AFTERNOON...HOWEVER BOUNDARY LAYER LOOKS WELL ENOUGH MIXED THAT LLWS
SHOULD NOT BE AN ISSUE. WILL HAVE TO MONITOR THE SITUATION
THROUGHOUT THE AFTERNOON.
OTHERWISE...EXPECT MAINLY MVFR CONDITIONS THIS AFTERNOON...WITH AN
OCCASIONAL DIP TO IFR CONDITIONS IN STRONGER THUNDERSTORMS.
PROGRESSION OF THE COLD FRONTAL BOUNDARY WILL BE KEY TO HOW QUICKLY
KSDF/KBWG BEGIN TO GET RID OF SHOWERS AND THUNDERSTORMS. HAVE BEEN
OPTIMISTIC AND BROUGHT THEM TO VFR BY EARLY AFTERNOON. AS FAR AS
KLEX IS CONCERNED...IT SEEMS SHOWERS AND THUNDERSTORMS CAN BE
EXPECTED FOR MUCH OF THE DAY...AND DO NOT EXPECT RELIEF UNTIL LATE
THIS EVENING WHEN SHOWERS AND THUNDERSTORMS START TO MAKE THEIR PUSH
EASTWARD.
SURFACE WINDS SHOULD CONTINUE TO BE IN THE 10 TO 15 MPH RANGE WITH
GUSTS AROUND 20 TO 30 MPH THIS AFTERNOON. THEY SHOULD GRADUALLY VEER
FROM SOUTHERLY TO SOUTHWESTERLY TO WESTERLY THROUGH THE FORECAST
PERIOD...AND BEGIN TO SETTLE DOWN SHORTLY AFTER THE FRONTAL PASSAGE.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR KYZ023>043-045>049-
053>057-061>067-070>078-081-082.
IN...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR INZ076>079-083-084-
089>092.
&&
MESOSCALE......JSD
SHORT TERM.....JSD
LONG TERM......AML
AVIATION.......JBSHazardous weather outlook, May 2, 2:08 AM CDT, 6 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 308 AM EDT SUN MAY 2 2010 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-030715- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 308 AM EDT SUN MAY 2 2010 /208 AM CDT SUN MAY 2 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL MOVE THROUGH THE AREA EARLY THIS MORNING AND INTO THE AFTERNOON AS A COLD FRONT APPROACHES FROM THE WEST. VERY HEAVY RAINFALL...ALONG WITH SEVERE WEATHER WILL BE POSSIBLE WITH THESE THUNDERSTORMS. THE MAIN THREATS WILL BE HEAVY RAINFALL... DAMAGING WINDS...AND ISOLATED TORNADOES. LARGE HAIL AND NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING WILL ALSO BE A THREAT. AREAS WEST OF INTERSTATE 65 ARE MOST LIKELY TO SEE THE SEVERE WEATHER THREATS MENTIONED ABOVE. WITH THE AMOUNT OF HEAVY RAINFALL WE HAVE HAD SO FAR THIS WEEKEND AND THE ADDITIONAL 2 TO 4 INCHES OF RAIN EXPECTED TODAY. FLASH FLOODING WILL BE LIKELY AND A PARTICULARLY DANGEROUS FLASH FLOODING SCENARIO WILL EXIST FOR ANY LOCATIONS THAT SEE REPEATED HEAVY RAINFALL FROM THUNDERSTORMS. AREAS MOST SUSCEPTIBLE TO FLASH FLOODING SHOULD BE IN SOUTHERN KENTUCKY ALONG THE TENNESSEE BORDER. RAINFALL SHOULD BEGIN TO TAPER OFF FROM WEST TO EAST LATE TONIGHT AS THE COLD FRONT PUSHES THROUGH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. COPIOUS AMOUNTS OF RAINFALL FROM THE WEEKEND STORMS WILL LIKELY RESULT IN RIVER FLOODING. STAYED INFORMED OF THE LATEST RIVER AND STREAM FORECASTS...ESPECIALLY IF YOU LIVE IN LOW LYING AREAS NEAR A RIVER OR STREAM. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS ARE ASKED TO REPORT INSTANCES OF HEAVY RAINFALL...FLASH FLOODING AND SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. SCHOETTMER
In the hours before
Special weather statement, May 2, 5:41 AM CDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
641 AM EDT SUN MAY 2 2010
KYZ046-047-055-021115-
BOYLE-MERCER-WASHINGTON-
641 AM EDT SUN MAY 2 2010
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
STRONG WINDS WILL AFFECT EASTERN WASHINGTON AS WELL AS MERCER AND
NORTHERN BOYLE COUNTIES...
AT 637 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTH OF
SPRINGFIELD TO SPRINGFIELD...AND MOVING EAST AT 45 MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...AND
STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED WITH THESE
STORMS.
THESE STORMS WILL BE NEAR...
HARRODSBURG...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3765 8479 3764 8529 3787 8520 3789 8479
3788 8478 3785 8479 3786 8474 3786 8472
3776 8473
TIME...MOT...LOC 1041Z 266DEG 39KT 3782 8513 3774 8512
3768 8518
RSLocal storm report, May 2, 7:39 AM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
839 AM EDT SUN MAY 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0827 AM FLASH FLOOD GEORGETOWN 38.20N 84.55W
05/02/2010 SCOTT KY EMERGENCY MNGR
SEVERAL ROADS ACROSS COUNTY CLOSED DUE TO FLOODING
&&
EVENT NUMBER LMK1000251
SULLIVANLocal storm report, May 2, 7:50 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
850 AM EDT SUN MAY 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 AM FLASH FLOOD 5 E ELIZABETHTOWN 37.70N 85.78W
05/02/2010 HARDIN KY DEPT OF HIGHWAYS
EAST BOUND LANES OF THE BLUEGRASS PARKWAY BETWEEN THE 5
AND 8 MILE MARKS HAVE WATER COVERING BOTH LANES.
&&
EVENT NUMBER LMK1000252
MJLocal storm report, May 2, 7:52 AM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
852 AM EDT SUN MAY 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0843 AM FLASH FLOOD 2 S MUNFORDVILLE 37.25N 85.90W
05/02/2010 HART KY DEPT OF HIGHWAYS
KY 335 BETWEEN THE 2 AND 3 MILE MARKERS IS CLOSED DUE
TO HIGH WATER.
&&
EVENT NUMBER LMK1000253
MJLocal storm report, May 2, 7:59 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
859 AM EDT SUN MAY 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM FLASH FLOOD FRANKFORT 38.19N 84.87W
05/02/2010 FRANKLIN KY EMERGENCY MNGR
A COUPLE OF COUNTY ROADS TEMPORARILY OBSTRUCTED WITH
DEBRIS AND ROCKS FROM WATER ON ROADS.
&&
EVENT NUMBER LMK1000254
SULLIVANLocal storm report, May 2, 8:46 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
946 AM EDT SUN MAY 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0904 AM FLASH FLOOD 7 W SHEPHERDSVILLE 37.99N 85.84W
05/02/2010 BULLITT KY PUBLIC
WATER RAPIDLY RISING NEAR KY 44 AND KNOB CREEK ROAD.
PUBLIC REPORTED THAT WATER WILL COVER HIGHWAY 44
SHORTLY.
&&
EVENT NUMBER LMK1000255
MJThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 9:45 PM CDT | River Flood Warning | LMK | Warren | 4 days |
| May 1, 9:45 PM CDT | River Flood Warning | LMK | Hart | 5 days |
| May 1, 9:45 PM CDT | River Flood Warning | LMK | Edmonson | 6 days |
| May 1, 9:45 PM CDT | River Flood Warning | LMK | Butler, Warren | 10 days |
| May 1, 9:45 PM CDT | River Flood Warning | LMK | Butler, Muhlenberg, Ohio | 14 days |
| May 1, 10:05 PM CDT | Special Weather Statement | LMK | Larue | 25 min |
| May 1, 10:26 PM CDT | Special Weather Statement | LMK | Logan | 34 min |
| May 1, 10:39 PM CDT | Special Weather Statement | LMK | Anderson, Nelson | 36 min |
| May 1, 10:45 PM CDT | Severe Thunderstorm Warning | LMK | Butler, Logan, Simpson, Warren | 30 min |
| May 1, 11:14 PM CDT | Special Weather Statement | LMK | Ohio | 31 min |
| May 1, 11:16 PM CDT | Special Weather Statement | LMK | Butler, Grayson | 29 min |
| May 1, 11:21 PM CDT | Severe Thunderstorm Warning | LMK | Ohio | 24 min |
| May 1, 11:27 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Butler, Grayson, Hardin | 18 min |
| May 1, 11:42 PM CDT | Special Weather Statement | LMK | Allen | 33 min |
| May 1, 11:47 PM CDT | Special Weather Statement | LMK | Breckinridge, Grayson, Hardin | 28 min |
| May 1, 11:55 PM CDT | Areal Flood Advisory | LMK | Butler, Logan, Simpson, Warren | 3 hr |
| May 1, 11:56 PM CDT | Special Weather Statement | LMK | Larue, Nelson | 34 min |
| May 2, 12:15 AM CDT | Special Weather Statement | LMK | Jefferson, Meade | 45 min |
| May 2, 12:19 AM CDT | Special Weather Statement | LMK | Jefferson | 26 min |
| May 2, 12:45 AM CDT | Special Weather Statement | LMK | Jefferson, Oldham, Trimble | 30 min |
| May 2, 12:52 AM CDT | Flash Flood Warning | LMK | Logan, Simpson, Warren | 9 hr |
| May 2, 1:29 AM CDT | Special Weather Statement | LMK | Hart, Marion | 31 min |
| May 2, 1:42 AM CDT | Severe Thunderstorm Warning | LMK | Green, Hart, Larue, Marion, Taylor | 21 min |
| May 2, 1:48 AM CDT | Flash Flood Warning | LMK | Barren, Edmonson, Hart | 9 hr |
| May 2, 2:27 AM CDT | Severe Thunderstorm Warning | LMK | Green, Taylor | 33 min |
| May 2, 2:38 AM CDT | Flash Flood Warning | LMK | Green, Hart, Larue, Marion, Taylor, Washington | 8 hr |
| May 2, 2:46 AM CDT | Special Weather Statement | LMK | Hancock | 44 min |
| May 2, 2:54 AM CDT | River Flood Warning | LMK | Hardin, Nelson | 6 days |
| May 2, 3:11 AM CDT | Areal Flood Advisory | LMK | Hancock | 34 min |
| May 2, 3:25 AM CDT | Severe Thunderstorm Warning | LMK | Butler, Ohio | 35 min |
| May 2, 3:42 AM CDT | Flash Flood Warning | LMK | Hancock | 6 hr |
| May 2, 3:55 AM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Butler, Grayson, Ohio | 35 min |
| May 2, 4:05 AM CDT | Special Weather Statement | LMK | Breckinridge, Jefferson, Meade | 40 min |
| May 2, 4:13 AM CDT | Tornado Warning | LMK | Grayson | 17 min |
| May 2, 4:18 AM CDT | Flash Flood Warning | LMK | Anderson, Larue, Marion, Nelson, Washington | 6 hr |
| May 2, 4:27 AM CDT | Severe Thunderstorm Warning | LMK | Grayson, Hardin | 33 min |
| May 2, 4:40 AM CDT | Tornado Warning | LMK | Grayson, Hardin | 20 min |
| May 2, 4:41 AM CDT | Severe Thunderstorm Warning | LMK | Bullitt, Jefferson, Nelson, Shelby, Spencer | 34 min |
| May 2, 5:02 AM CDT | Flash Flood Warning | LMK | Breckinridge, Hancock, Ohio | 6 hr |
| May 2, 5:41 AM CDT | Special Weather Statement | LMK | Mercer, Washington | 34 min |
| May 2, 6:00 AM CDT | Severe Thunderstorm Warning | LMK | Allen, Simpson, Warren | 15 min |
| May 2, 6:19 AM CDT | Severe Thunderstorm Warning | LMK | Barren, Edmonson, Warren | 26 min |
| May 2, 6:44 AM CDT | River Flood Warning | LMK | Bourbon | 57 hr |
| May 2, 6:46 AM CDT | Severe Thunderstorm Warning | LMK | Barren, Green, Hart, Metcalfe | 14 min |
| May 2, 6:47 AM CDT | Flash Flood Warning | LMK | Anderson, Breckinridge, Butler, Edmonson, Grayson, Hardin and 9 more | 4 hr |
| May 2, 6:51 AM CDT | Severe Thunderstorm Warning | LMK | Allen, Barren, Metcalfe, Monroe | 24 min |
| May 2, 7:01 AM CDT | Flash Flood Warning | LMK | Bourbon, Fayette, Franklin, Harrison, Jessamine, Nicholas and 1 more | 3 hr |
| May 2, 7:27 AM CDT | Flash Flood Warning | LMK | Bullitt, Hardin, Jefferson, Meade, Shelby | 3 hr |
| May 2, 7:44 AM CDT | Flash Flood Warning | LMK | Allen, Barren, Warren | 2 hr |
| May 2, 8:15 AM CDT | Severe Thunderstorm Warning | LMK | Allen, Monroe | 30 min |
| May 2, 8:19 AM CDT | Flash Flood Warning | LMK | Clark | 116 min |
| May 2, 8:33 AM CDT | Tornado Warning | LMK | Cumberland, Metcalfe, Monroe | 27 min |
| May 2, 9:09 AM CDT | Tornado Warning | LMK | Casey, Russell | 21 min |
| May 2, 9:28 AM CDT | Flash Flood Warning | LMK | Adair, Cumberland, Green, Metcalfe, Monroe, Taylor | 3 hr |
| May 2, 9:31 AM CDT | River Flood Warning | LMK | Harrison | 64 hr |
| May 2, 9:31 AM CDT | River Flood Warning | LMK | Nicholas, Robertson | 5 days |
| May 2, 9:31 AM CDT | River Flood Warning | LMK | Anderson, Franklin, Woodford | 5 days |
| May 2, 9:31 AM CDT | River Flood Warning | LMK | Garrard, Jessamine, Mercer | 4 days |
| May 2, 9:34 AM CDT | River Flood Advisory | LMK | Bullitt | 23 hr |
| May 2, 9:46 AM CDT | Areal Flood Warning | LMK | Allen, Barren, Logan, Simpson, Warren | 18 hr |
| May 2, 9:54 AM CDT | Areal Flood Warning | LMK | Hancock | 18 hr |
| May 2, 10:06 AM CDT | Severe Thunderstorm Warning | LMK | Cumberland, Metcalfe, Monroe | 24 min |
| May 2, 10:12 AM CDT | Flash Flood Warning | LMK | Boyle, Casey, Garrard, Lincoln, Madison | 3 hr |
| May 2, 10:27 AM CDT | Areal Flood Warning | LMK | Breckinridge, Butler, Edmonson, Grayson, Hardin, Hart and 3 more | 20 hr |
| May 2, 10:32 AM CDT | Areal Flood Warning | LMK | Bullitt, Jefferson, Nelson, Shelby, Spencer | 6 hr |
| May 2, 10:38 AM CDT | Areal Flood Warning | LMK | Anderson, Bourbon, Fayette, Franklin, Harrison, Jessamine and 4 more | 6 hr |
| May 2, 10:43 AM CDT | Areal Flood Warning | LMK | Clark | 6 hr |
| May 2, 11:00 AM CDT | Areal Flood Warning | LMK | Green, Marion, Taylor, Washington | 19 hr |
| May 2, 12:13 PM CDT | Flash Flood Warning | LMK | Metcalfe | 3 hr |
| May 2, 12:40 PM CDT | Areal Flood Warning | LMK | Adair, Cumberland, Metcalfe, Monroe | 17 hr |
| May 2, 12:46 PM CDT | Special Weather Statement | LMK | Garrard, Lincoln, Madison | 44 min |
| May 2, 12:56 PM CDT | Flash Flood Warning | LMK | Clinton, Russell | 3 hr |
| May 2, 1:17 PM CDT | Areal Flood Warning | LMK | Boyle, Casey, Garrard, Lincoln, Madison | 17 hr |
| May 2, 1:18 PM CDT | Special Weather Statement | LMK | Adair, Casey | 27 min |
| May 2, 1:24 PM CDT | Special Weather Statement | LMK | Metcalfe, Monroe | 51 min |
| May 2, 1:43 PM CDT | Severe Thunderstorm Warning | LMK | Adair, Barren, Cumberland, Metcalfe, Monroe | 32 min |
| May 2, 1:44 PM CDT | Special Weather Statement | LMK | Casey, Garrard, Lincoln | 31 min |
| May 2, 2:16 PM CDT | Special Weather Statement | LMK | Garrard, Lincoln, Madison | 29 min |
| May 2, 2:49 PM CDT | Special Weather Statement | LMK | Clark | 26 min |
| May 2, 3:01 PM CDT | Special Weather Statement | LMK | Adair, Casey, Russell | 29 min |
Nearby
Tornado Warnings in Kentucky, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.